MS Contin Overdose
If you overdose on MS Contin (morphine sulfate ER), it can result in serious and even life-threatening complications. Overdose symptoms can include difficulty breathing, limp muscles, and even death. Treatment for an overdose may involve pumping the stomach, inducing vomiting, or administering activated charcoal to prevent the body from absorbing the drug. Certain medications may also be used when treating a MS Contin overdose to counteract the overdose effects.
Can You Overdose on MS Contin?It is possible to overdose on MS Contin® (morphine sulfate ER). MS Contin is a prescription pain medicine that can be quite dangerous in the case of an overdose. The specific effects of an overdose can vary, depending on a number of factors, including the MS Contin dosage and whether it was taken with any other medications or substances.
If you suspect that you or someone else may have taken too much MS Contin, seek immediate medical attention.
- A slow heart rate (bradycardia)
- Low blood pressure (hypotension)
- Difficulty breathing (slow and shallow breathing)
- Extreme drowsiness
- Limp muscles
- Cold, clammy skin
- Small pupils
- Fluid in the lungs
Chewing, crushing, dissolving, snorting, or injecting MS Contin can easily result in an overdose. MS Contin tablets are designed to release morphine slowly over time. Disrupting the tablets can cause an overdose by releasing too much morphine too quickly.
Treatment for an MS Contin OverdoseIf the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing any more MS Contin. An antidote (naloxone or Narcan®) may be administered to counteract the overdose effects of MS Contin.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. It is important that you seek medical attention immediately if you believe that you may have overdosed on MS Contin.